MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE "ULTRA", 10 MM, 0°; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

OLYMPUS WINTER & IBE GMBH TELESCOPE "ULTRA", 10 MM, 0°; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number WA4KL100
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to an olympus repair center for evaluation and the customer¿s reported issue was confirmed.The device evaluation found; minor scratches on outer tube, a corroded distal frame, minor scratches on funnel and debris in optical system.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The customer reported to olympus, the telescope had a bad fiber optic light cord.The issue was found during reprocessing.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the likely cause of the reported event is due to excessive force by the customer.However, the root cause of the reported event is unable to be determined.Olympus will continue to monitor field performance for this device.

Brand Name
TELESCOPE "ULTRA", 10 MM, 0°
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18345079
Report Number9610773-2023-03664
Device Sequence Number20174891
Product Code GCJ
UDI-Device Identifier04042761082846
UDI-Public04042761082846
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K150633
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA4KL100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown